Wisconsin, 2010

Drought in Wisconsin, July 1 to 6, 2010

July 1 to 6, 2010 · NWS GRB · 1 event in 1 county or zone

Significant rainfall across parts of northern Wisconsin early in the month brought an end to severe drought (D2) conditions in northern Marinette County.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Significant rainfall across parts of northern Wisconsin early in the month brought an end to severe drought (D2) conditions in northern Marinette County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 30, 1:14 PM CST, 10 hours 46 minutes earlier.

Area forecast discussion, Jun 30, 1:14 PM CST, 10 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
214 PM CDT WED JUN 30 2010

.SYNOPSIS...UPR RIDGE NOW OVER THE NRN PLAINS WL SHIFT EWD ACRS
THE FCST AREA THE NEXT COUPLE DAYS...THEN OFF TO THE EAST. THE
UPSTREAM TROF FOLLOWING BEHIND IT IS EXPECTED TO DEAMPLIFY AND
BROADEN AS IT WORKS EWD ACRS THE NRN CONUS. RISING UPR HEIGHTS
ACRS THE FCST AREA WL ALLOW TEMPS TO WARM...WITH A COUPLE VERY
WARM/HOT DAYS EXPECTED BEFORE READINGS SETTLE BACK CLOSER TO
NORMAL NEXT WEEK.

PCPN CHCS WL BE NIL UNTIL THE RIDGE PASSES OFF TO THE EAST...THEN
A PERIOD OF WET WX LIKELY AS SHRTWVS RIDING OUT OF THE WRN TROF
INTERACT WITH FRONTAL BOUNDARY SETTING UP NEAR THE AREA. DESPITE
THE DRY START TO THE FCST PERIOD...AMNTS FOR THE NEXT WK MAY VERY
WELL END UP ABV NORMAL.
&&

.SHORT TERM...TNGT AND THU. MAIN FCST CHALLENGE REMAINS ON TEMPS
AS DRY HI PRES CONTS TO PROVIDE PLEASANT CONDITIONS TO NE WI.

THE 19Z MSAS SFC ANALYSIS SHOWED A RDG OF HI PRES EXTENDED FROM
WRN ONTARIO SWD THRU WI TO THE MID-MS VALLEY. FARTHER WEST...A
COUPLE OF WEAK AREAS OF LOW PRES WERE LOCATED OVR WRN SECTIONS OF
ND AND SD. A WRMFNT STRETCHED E-SE FROM THE ND LOW INTO THE
MIDWEST. VSBL SATL IMAGERY WAS PICKING UP SOME MID AND HI CLDS
NORTH OF THE WRMFNT IN NE ND/NW MN WITH A GENERAL E-SE MOVEMENT.
FINALLY...WV SATL IMAGERY INDICATED A BROAD UPR LVL RDG OVR THE
CNTRL CONUS.

THE RDG OF HI PRES IS FCST TO SLOWLY MOV TO THE EAST TNGT AND
RESIDE OVR WRN SECTIONS OF LWR MI/ERN U.P. BY 12Z THU. A RETURN
FLOW WL THEN GRADUALLY DVLP OVR WI OVRNGT AS WNDS ALOFT BACK TO
THE S-SW. THE WRMFNT IS EXPECTED TO LIFT NE INTO THE UPR MIDWEST
WITH ENUF ISEN LIFT TO DVLP MORE MID/HI CLDS WHICH WOULD SPILL
DOWN THE FRONT SIDE OF THE UPR RDG AND INTO THE WRN GREAT LKS.
SKIES WL START MAINLY CLR THIS EVENING...BUT THEN BECOME PARTLY
CLDY LTR TNGT ESP OVR THE NW HALF OF THE FCST AREA. 8H TEMPS WARM
BY ABT 2 TO 4 DEGS C BETWEEN 12Z WED AND 12 THU...THUS EXPECT
TEMPS TO NOT BE AS COOL AS LAST NGT. LOOK FOR MIN TEMPS TO RANGE
FROM THE LWR 40S OVR THE TYPICAL COOL SPOTS OF NRN WI...TO THE LWR
50S OVR ERN WI.

AS THE WRMFNT CONTS TO LIFT NE TOWARD LK SUPERIOR AND SRN ONTARIO
ON THU...THE UPR RDG AXIS WL APPROACH WI DURING THE AFTERNOON. ANY
MORNING MID/HI CLDS ASSOCIATED WITH THE WRMFNT SHOULD PULL AWAY BY
MIDDAY LEAVING PLENTY OF AFTERNOON SUNSHINE FOR NE WI. A PREVAILING
SOUTHERLY WND WL ALLOW FOR MOST OF THE FCST AREA TO PUSH THE 80 DEG
MARK WITH THE EXCEPTION BEING CLOSER TO LK MI WHERE WNDS WL HAVE A
S-SE COMPONENT TO THEM...THUS KEEPING TEMPS THERE IN THE LWER 70S.

.LONG TERM...THU NGT THROUGH NEXT WED. WITH PRETTY HIGH UPR HEIGHTS
AND RIDGE ONLY GRADUALLY EDGING E OF THE AREA...CONTINUE TO FEEL
THAT SLOWER IS BETTER. DESPITE HAVING COME TO THAT CONCLUSION
SEVERAL DAYS AGO...ONCE AGAIN NEED TO PUSH PCPN CHCS BACK ANOTHER
6-12 HRS FM PREV FCST. IT NOW LOOKS LIKE THE MAJORITY OF THE
HOLIDAY WEEKEND HAS A DECENT CHC OF BEING DRY...ESP IN E-C WI.

ALTHOUGH IT/S OBVIOUS WE ARE IN FOR A SIG WARMUP...GETTING HANDLE ON
ACTUAL TEMPS IS A BIT OF A CHALLENGE. FCST SOUNDINGS OFF ALMOST ALL
MODELS SHOWED INVERSION PERSITING BLO 850 MB FRI AND SAT. THAT SEEMS
A LITTLE PECULIAR GIVEN THE FACT THAT WE ARE GOING TO GET ALMOST
FULL SUN RIGHT IN THE MIDDLE OF SUMMER. SO TRENDED A LITTLE WARMER
THAN GUID FRI/SAT...AND KEPT VERY WARM/HOT TEMPS ARND SUN.

HUMIDITIES ALSO A LITTLE TOUGH TO GAUGE. MODELS HAVE SLOWED THE
RAPID RETURN OF VERY HUMID AIR TO THE RGN. THAT FITS WITH MIXING
INTO DRIER AIR ALOFT LEFT BEHIND FROM DEPARING ANTICYCLONE. STILL...
SLY FLOW AHEAD OF A FRONTAL SYSTEM AT THIS TIME OF YEAR SHOULD
EVENTUALLY GET DWPTS UP INTO THE UNCOMFORTABLE LEVEL...ESP GIVEN ALL
THE PCPN TO OUR S/SW THIS PAST MONTH. THINK WE ARE LOOKING AT A
PROGRESSION FM COOL/DRY TO WARM/DRY TO HOT/RELATIVELY DRY TO
HOT/HUMID...THOUGH TIMING OF THE PROGRESSION IS SOMEWHAT UNCERTAIN.
RIGHT NOW...TOOK AFTN DWPTS DOWN SOME BOTH FRI AND SAT WITH EXPECTED
MIXING INTO DRIER AIR ALOFT. BY SUN...THE FRONT WL BE CLOSE ENOUGH
AND THE FLOW SWLY ENOUGH TO BRING BACK THE MUGGIES...SO BROUGHT
DWPTS UP TO NR 70 THEN.

TOUGH TO DO MUCH MORE THAN GO CHC OF TSRA EVERY PERIOD ONCE THE
FRONT GETS INTO THE AREA. CARRIED CHC FOR SEVERAL PERIODS...FIRST
FOR INITIAL FRONT...THEN FOR SECONDARY FRONT/UPR SHRTWV THAT WL BE
HEADING IN FM THE W. DRIER WX SHOULD RETURN FOR THE VERY END OF
THE FCST PERIOD.
&&

.AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST THRU THU. THERE
WL BE AN INCREASE IN MID AND UPR LVL CLDS LTR TNGT INTO THU MORNING
ASSOCIATED WITH THE LEADING EDGE OF WARMER AIR. WNDS ARE FCST TO
INCREASE JUST ABV THE SFC THU NGT WHICH MAY PROMPT SOME LLWS TO BE
ADDED TO ALL TAF SITES.
&&

.FIRE WEATHER...INCRG TEMPS AND INCRG SLY WINDS ALONG WITH THE
DELAY IN THE RETURN OF MOISTURE COULD HAVE US TO APPROACHING
CRITICAL FIRE WX CONDITIONS FRI AND SAT. ISOLD LCNS COULD ACTUALLY
MEET THE METEOROLGICAL RED-FLAG CRITERIA. BUT FUEL MOISTURE LEVELS
ARE VERY HIGH DUE TO THE RECENT WET SPELL...AND THAT SHOULD
MITIGATE THE FIRE POTENTIAL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KALLAS/SKOWRONSKI
Hazardous weather outlook, Jun 30, 1:36 PM CST, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
236 PM CDT WED JUN 30 2010

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
236 PM CDT WED JUN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN TO CENTRAL AND NORTH-
CENTRAL WISCONSIN ON SUNDAY. THE CHANCE WILL SPREAD ACROSS THE
REST OF THE AREA...AND INCREASE...SUNDAY NIGHT INTO MONDAY. IT IS
STILL TOO EARLY TO MAKE A MEANINGFUL ESTIMATE OF WHETHER OR NOT
THE STORMS WILL POSE A RISK OF SEVERE WEATHER. BE SURE TO MONITOR
LATER FORECASTS...ESPECIALLY IF YOU HAVE OUTDOOR PLANS FOR THE
LATTER HALF OF THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-011100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
236 PM CDT WED JUN 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THE CHANCE OF THUNDERSTORMS WILL RETURN SUNDAY NIGHT...WITH A
BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS LATE SUNDAY NIGHT INTO
MONDAY. BE SURE TO MONITOR LATER FORECASTS...ESPECIALLY IF YOU ARE
PLANNING A BOATING TRIP DURING THE LATTER PART OF THE HOLIDAY
WEEKEND.

JS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Northern Marinette

When
July 1, 12:00 AM CST to July 6, 6:00 AM CST
Where
Northern Marinette forecast zone
Reported by
Other Federal Agency
Coordinates
45.351, -88.002 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252396.